News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Obstetrics

Question: Induce periods?


 jterry - Tue Mar 01, 2005 2:56 pm

I met with my OBGYN and I had not had my period in 2 months. Pregnancy test resulted in negative. She gave me a pill I have to take for 10 days to start my period. ODes this pill cause you to ovulate? My husband and I are trying, so I was curious if this pill, for 10 days, has you ovulate then have your period? I have signs of ovulation. A thick discharge, which is normal for when I ovulate. COuld someone let me know?
 Theresa Jones, RN - Tue Mar 01, 2005 4:28 pm

User avatar Hi jterry,
What medication was prescribed?
Sincerely,
Rntdj
 jterry - Wed Mar 02, 2005 2:12 pm

Prometrium, I have to take 2 tablets at night for 10 days. They said after the 10th day my period will start.
 Theresa Jones, RN - Wed Mar 02, 2005 7:55 pm

User avatar Hi jterry,
Prometrium is progesterone (a female hormone) thats important for regulation of ovulation and menstruation. It used to treat the absence of menstruation due to a progesterone deficiency. Hopefully this will put your hormone levels back into the correct balance. Good Luck to you and your husband on trying to conceive.
Sincerely,
Rntdj
 jterry - Thu Mar 03, 2005 11:21 am

Thank-you so much for your response, but I was curious if this drug causes you to ovulate. I have to take it for 10days, does it have you ovulate prior to the 10th day? If not, is it supposed to allow you to ovulate 14 days after? just wanted to know if my husband and I should try during the time I am taking the pill or just wait until after I have my period?
 Theresa Jones, RN - Thu Mar 03, 2005 3:51 pm

User avatar Hi jterry,
From my understanding it will induce your period and then hopefully put you back into a regular ovulation cycle.
Sincerely,
Rntdj
 abieghler - Fri May 13, 2005 1:44 pm

I WAS ALSO PRESCRIBED THE SAME MEDS YOU WERE. I AM ALSO TRYING TO CONCEIVE I HAVE BEEN TTC FOR 8 MONTHS. THE MEDS DIDN'T WORK AND I WAS ON THEM FOR 3 MONTHS OFF AND ON! WHAT DOES THIS MEAN?

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here